MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305127
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Material#: 305127, batch#: unknown (provided lot#: 381232).Rcc received a complaint via email.The needle broke off the hub and was lodged in the patient during use.Interventional radiology tried to retrieve the needle and was unsuccessful.Surgery was consulted.The decision was made not to surgically remove the needle.1.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.Unknown, the needle broke off the hub and was lodged in the patient during use.2.Can you please provide the lot number associated with reported issue? given lot#: 381232 not valid.25g 1 1/2 inch precision glide needle this is a needle that we use to deliver lidocaine to a patient during a procedure.It comes in our pre-made sterile angioplasty packs.The current lot# for these packs is 381232.Catalog: san30agsbd from cardinal health.3.Total number of occurrences? unknown.4.Any sample or photo available for investigation? no, if yes, are you able to provide the address of the facility for us to ship the return label?.
 
Additional Manufacturer Narrative
Initial mdr submission.Investigation summary: it was reported the needle broke off the hub.As no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of defect during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
NEEDLE 25X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21133535
Report Number1911916-2025-00010
Device Sequence Number12658115
Product Code FMI
UDI-Device Identifier30382903051275
UDI-Public(01)30382903051275
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305127
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Initial Report FDA Received Date01/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown